A Answers (2)
Taking Prevacid (lansoprazole) may lower your body's level of vitamin B12. Lansoprazole reduces the stomach acid needed to absorb vitamin B12. When taken for long periods of time, lansoprazole may raise your risk of vitamin B12 deficiency, which may cause symptoms including anemia, weakness, confusion, balance problems and nerve damage, leading to tingling and numbness in your hands and feet.
Talk to your doctor. A simple blood test can measure your vitamin B12 level and determine if you are at risk for a deficiency.
Long term (greater than 2 years), high dose treatment with proton pump inhibitors (PPIs) such as prevacid (lansoprazole) has been occasionally associated with low B12 levels. If you have been taking a PPI for some time, especially at high doses, it may be worth watching for symptoms of B12 deficiency (weakness, tiredness, pale skin and - at very low levels - tingling in fingers and toes) and/or working with your doctor to occasionally check your B12 levels.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.